Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Had head injury surgery, taKing Eptoin, headache. Do i need to continue taking it and if so for how long?

My Dad recently has a surgery for Head injury with subdural haematoma After that he has been prescribed Eptoin which is an anti-epileptic drug. My dad had no history of epilepsy . He has been complaining of headache ever since which I now understand is one of many side effects of this drug. Why does he need to take this drug? Does he need to continue taking it and if so for how long? Thanks Anand
Asked On : Tue, 5 Mar 2013
Answers:  1 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Psychiatrist 's  Response
Dec 2014
Hello awasthi
Welcome to Health Care Magic

After brain surgery for Head injury due to sub dural hematoma, eptoin or any anti epileptic drug is given to patient for prophylaxis of any seizure episode that may occur following surgery. It is a routine practice. So even if there is no history of seizure or epilepsy, anti epileptic drugs are given. Regarding headache, although with phenatoin headache may occur as side effect but it non significant, if your father is experiencing headache it may be due to Trauma itself, or there may be raised intracranial pressure which may cause headache. Eptoin has nothing to do with headache, and yes he has to take this medicine for at least some months, and there is no harm.

Take Care
Answered: Tue, 5 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor